Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 35, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Jun 10, 2021, 3:20 PM CDT. It took effect at Jun 11, 2021, 12:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2021, 3:20 PM CDT (20:20 UTC)
- In effect from
- Jun 11, 2021, 12:00 AM CDT
- Expired
- Jun 12, 2021, 12:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
284 WHUS73 KDLH 102020 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 320 PM CDT Thu Jun 10 2021 LSZ150-110830- /O.NEW.KDLH.SC.Y.0035.210611T0700Z-210611T1600Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 320 PM CDT Thu Jun 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 AM CDT FRIDAY... * WHAT...Waves 2 to 4 ft expected. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From 2 AM to 11 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140>145-110830- /O.CON.KDLH.MF.Y.0004.000000T0000Z-210611T1400Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 320 PM CDT Thu Jun 10 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY... * WHAT...Dense fog will reduce visibility to less than 1 NM. * WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...Until 9 AM CDT Friday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
5 follow-up statements
427 WHUS73 KDLH 110249 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 949 PM CDT Thu Jun 10 2021 LSZ150-111500- /O.EXB.KDLH.MF.Y.0004.000000T0000Z-210611T1500Z/ /O.EXT.KDLH.SC.Y.0035.210611T0700Z-210611T2100Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 949 PM CDT Thu Jun 10 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TO 4 PM CDT FRIDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to 1 NM or less. For the Small Craft Advisory, northeast winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 5 ft expected. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...For the Dense Fog Advisory, until 10 AM CDT Friday. For the Small Craft Advisory, from 2 AM to 4 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LSZ140-111500- /O.EXT.KDLH.MF.Y.0004.000000T0000Z-210611T1500Z/ /O.EXB.KDLH.SC.Y.0035.210611T0500Z-210611T2100Z/ Grand Portage to Grand Marais MN- 949 PM CDT Thu Jun 10 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CDT FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT FRIDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to 1 NM or less. For the Small Craft Advisory, northeast winds 10 to 15 kt with gusts up to 25 kt. * WHERE...Grand Portage to Grand Marais MN. * WHEN...For the Dense Fog Advisory, until 10 AM CDT Friday. For the Small Craft Advisory, until 4 PM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LSZ121-146>148-111500- /O.EXB.KDLH.MF.Y.0004.000000T0000Z-210611T1500Z/ Chequamegon Bay-Bayfield to Oak Point WI- Port Wing to Sand Island WI-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- 949 PM CDT Thu Jun 10 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY... * WHAT...Dense fog will reduce visibility to 1 NM or less. * WHERE...Chequamegon Bay-Bayfield to Oak Point WI, Port Wing to Sand Island WI, Sand Island to Bayfield WI and Oak Point to Saxon Harbor WI. * WHEN...Until 10 AM CDT Friday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LSZ141>145-111500- /O.EXT.KDLH.MF.Y.0004.000000T0000Z-210611T1500Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- 949 PM CDT Thu Jun 10 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CDT FRIDAY... * WHAT...Dense fog will reduce visibility to 1 NM or less. * WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI, Taconite Harbor to Silver Bay Harbor MN, Silver Bay Harbor to Two Harbors MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 10 AM CDT Friday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
998 WHUS73 KDLH 110738 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 238 AM CDT Fri Jun 11 2021 LSZ143>146-111945- /O.EXA.KDLH.SC.Y.0035.000000T0000Z-210611T2100Z/ /O.EXT.KDLH.MF.Y.0004.000000T0000Z-210611T2100Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- 238 AM CDT Fri Jun 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to 1/2 NM or less. For the Small Craft Advisory, northeast winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 5 ft. * WHERE...Silver Bay Harbor to Two Harbors MN, Two Harbors to Duluth MN, Duluth MN to Port Wing WI and Port Wing to Sand Island WI. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LSZ150-111945- /O.EXT.KDLH.MF.Y.0004.000000T0000Z-210611T2100Z/ /O.CON.KDLH.SC.Y.0035.000000T0000Z-210611T2100Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 238 AM CDT Fri Jun 11 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to 1/2 NM or less. For the Small Craft Advisory, waves 3 to 6 ft. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LSZ140-111945- /O.EXT.KDLH.MF.Y.0004.000000T0000Z-210611T2100Z/ /O.CON.KDLH.SC.Y.0035.000000T0000Z-210611T2100Z/ Grand Portage to Grand Marais MN- 238 AM CDT Fri Jun 11 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to less than 1 NM. For the Small Craft Advisory, waves 1 to 3 ft. * WHERE...Grand Portage to Grand Marais MN. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LSZ121-141-142-147-148-111945- /O.EXT.KDLH.MF.Y.0004.000000T0000Z-210611T2100Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 238 AM CDT Fri Jun 11 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Dense fog will reduce visibility to 1 NM or less. * WHERE...Sand Island to Bayfield WI, Taconite Harbor to Silver Bay Harbor MN, Grand Marais to Taconite Harbor MN, Oak Point to Saxon Harbor WI and Chequamegon Bay-Bayfield to Oak Point WI. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
820 WHUS73 KDLH 111950 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 250 PM CDT Fri Jun 11 2021 LSZ142-120800- /O.EXB.KDLH.SC.Y.0035.000000T0000Z-210612T0500Z/ /O.EXT.KDLH.MF.Y.0004.000000T0000Z-210612T1500Z/ Taconite Harbor to Silver Bay Harbor MN- 250 PM CDT Fri Jun 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SATURDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to 1/4 to 1/2 NM. For the Small Craft Advisory, waves 2 to 4 ft. * WHERE...Taconite Harbor to Silver Bay Harbor MN. * WHEN...For the Dense Fog Advisory, until 10 AM CDT Saturday. For the Small Craft Advisory, until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LSZ143>146-150-120800- /O.EXT.KDLH.MF.Y.0004.000000T0000Z-210612T1500Z/ /O.EXT.KDLH.SC.Y.0035.000000T0000Z-210612T0500Z/ Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Outer Apostle Islands Beyond 5 NM from Mainland- 250 PM CDT Fri Jun 11 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SATURDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to 1/4 NM or less. For the Small Craft Advisory, waves 2 to 5 ft. * WHERE...Port Wing to Sand Island WI, Two Harbors to Duluth MN, Duluth MN to Port Wing WI, Silver Bay Harbor to Two Harbors MN and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...For the Dense Fog Advisory, until 10 AM CDT Saturday. For the Small Craft Advisory, until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LSZ140-120800- /O.EXT.KDLH.MF.Y.0004.000000T0000Z-210612T1500Z/ /O.CON.KDLH.SC.Y.0035.000000T0000Z-210611T2100Z/ Grand Portage to Grand Marais MN- 250 PM CDT Fri Jun 11 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to less than 1 NM. For the Small Craft Advisory, waves 2 to 4 ft. * WHERE...Grand Portage to Grand Marais MN. * WHEN...For the Dense Fog Advisory, until 10 AM CDT Saturday. For the Small Craft Advisory, until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LSZ121-141-147-148-120800- /O.EXT.KDLH.MF.Y.0004.000000T0000Z-210612T1500Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Marais to Taconite Harbor MN-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- 250 PM CDT Fri Jun 11 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CDT SATURDAY... * WHAT...Dense fog will reduce visibility to 1/4 to 1/2 NM. * WHERE...Sand Island to Bayfield WI, Grand Marais to Taconite Harbor MN, Oak Point to Saxon Harbor WI and Chequamegon Bay- Bayfield to Oak Point WI. * WHEN...Until 10 AM CDT Saturday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
218 WHUS73 KDLH 120241 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 941 PM CDT Fri Jun 11 2021 LSZ142>146-121445- /O.CAN.KDLH.SC.Y.0035.000000T0000Z-210612T0500Z/ /O.CON.KDLH.MF.Y.0004.000000T0000Z-210612T1500Z/ Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- 941 PM CDT Fri Jun 11 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Dense fog will reduce visibility to 1 NM or less. * WHERE...Port Wing to Sand Island WI, Two Harbors to Duluth MN, Duluth MN to Port Wing WI, Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor to Two Harbors MN. * WHEN...Until 10 AM CDT Saturday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LSZ150-121445- /O.CON.KDLH.MF.Y.0004.000000T0000Z-210612T1500Z/ /O.CON.KDLH.SC.Y.0035.000000T0000Z-210612T0500Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 941 PM CDT Fri Jun 11 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to 1 NM or less. For the Small Craft Advisory, waves 3 to 5 ft. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...For the Dense Fog Advisory, until 10 AM CDT Saturday. For the Small Craft Advisory, until midnight CDT tonight. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LSZ121-140-141-147-148-121445- /O.CON.KDLH.MF.Y.0004.000000T0000Z-210612T1500Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN-Sand Island to Bayfield WI- Oak Point to Saxon Harbor WI- 941 PM CDT Fri Jun 11 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... * WHAT...Dense fog will reduce visibility to 1 NM or less. * WHERE...Sand Island to Bayfield WI, Grand Portage to Grand Marais MN, Grand Marais to Taconite Harbor MN, Oak Point to Saxon Harbor WI and Chequamegon Bay-Bayfield to Oak Point WI. * WHEN...Until 10 AM CDT Saturday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
959 WHUS73 KDLH 120521 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 1221 AM CDT Sat Jun 12 2021 LSZ150-121500- /O.EXP.KDLH.SC.Y.0035.000000T0000Z-210612T0500Z/ /O.CON.KDLH.MF.Y.0004.000000T0000Z-210612T1500Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 1221 AM CDT Sat Jun 12 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Dense fog will reduce visibility to 1/4 to 1/2 NM. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ LSZ121-140>148-121500- /O.CON.KDLH.MF.Y.0004.000000T0000Z-210612T1500Z/ Chequamegon Bay-Bayfield to Oak Point WI- Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 1221 AM CDT Sat Jun 12 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Dense fog will reduce visibility to 1/4 to 1/2 NM. * WHERE...Portions of Lake Superior. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Jun 10, 12:41 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 10, 12:41 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1241 PM CDT Thu Jun 10 2021 .DISCUSSION...(Today through Wednesday) Issued at 355 AM CDT Thu Jun 10 2021 Chances for showers and thunderstorms continue over the next several days. Warm and humid temperatures are likely for today, though some brief heat relief is possible after beginning Friday. Dry and warm weather returns again next week. Some showers and storms continue to make their way across the eastern portion of the CWA early this morning. These storms are expected to continue to move eastward through this morning, though lingering showers are possible in the MN Arrowhead. An upper level ridge moves over our area today, which will enhance advection of heat and moisture over the Northland. A very sticky, hot day appears to be on tap, with afternoon high temperatures in the 80s and 90s and dewpoints up to 70 degrees possible. A Heat Advisory has been issued for Pine, Burnett, Crow Wing, and southern Cass County for heat index values around 100 degrees. Experimental Wet Bulb Globe Temperature values are in the low to mid 80s for much of the southern half of the CWA, which indicates the potential for extreme heat stress for our northern population, especially for folks who are more susceptible to heat illnesses. High temperatures and dewpoints should easily lead to decent instability by this afternoon, and models continue to indicate MUCAPE values of 2500-3500 J/kg and low level lapse rates of 7-9 degrees/kilometer possible along and south of Hwy 2. A shortwave and associated cold front is expected to move from north to south over the day, which will lead to some possible severe weather along and south of a line from Brainerd to Ashland through the late afternoon and early evening. Primary hazards will be hail and damaging winds. This high moisture air may also lead to some patchy fog overnight into Friday. An occluded low moves over the Dakotas and northwest Minnesota Friday, and a decaying MCS is expected to move in from the west. At this time we are not expecting the severe threat to continue into our area, but widespread showers and thunderstorms are possible through the day Friday across the Northland. Northeast winds pick up across Lake Superior Friday, leading to cooler temperatures for coastal communities. Temperatures are expected to fall into a more seasonal regime for most on Saturday and continue through the beginning of the work week. A breif warm up is possible for the southern portion of the CWA Sunday afternoon. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1224 PM CDT Thu Jun 10 2021 A mixed bag of weather with this set of TAFs. Across the International Border a field mostly MVFR cumulus clouds continues to linger over INL. Dry air should eventually overtake the clouds in place and disperse them as the parent low feature propagates to the northeast. Farther south a line of convergence has set up across BRD and extends east into northern WI. We have seen one batch of storms develop along this boundary and satellite reveals that this area is not quite done yet. A lake breeze is expected to move in later this afternoon and further spark convection into HYR. Overnight fog is expected to seep out of Lake Superior and climb into DLH. Lastly, a decaying complex of storms over the High Plains will make their way into the region by the morning hours and bring additional chances for rain and storms. && .MARINE... Issued at 1238 PM CDT Thu Jun 10 2021 Dense fog continues to linger across the North Shore and the head of the Lake. Model trends and satellite indicate that the fog will remain through tomorrow morning. Dense fog advisory will likely need to be expanded to the South Shore later this evening. Northeast winds build overnight into Friday and are expected to continue through the day. While winds are forecast to stay around 10-15 knots with occasional afternoon gusts up to 25 knots, such a sustained period of northeast winds may lead to wave conditions of 2-5 feet for much of the nearshore waters, excluding those north of Grand Marias, which are expected stay just below Advisory levels around 1-3 feet. A Small Craft Advisory may be needed for Friday afternoon. Lastly, scattered showers and thunderstorms are expected to develop this afternoon over NW WI. Currently we expect the lake breeze to be the boundary that most of these storms develop on but a stalled out cold front along the South Shore could also instigate some storms. SPC has portions of the South Shore in a marginal risk for severe storms this afternoon. && .PRELIMINARY POINT TEMPS/POPS... DLH 90 55 62 52 / 40 20 70 40 INL 85 60 81 53 / 10 20 80 40 BRD 96 67 85 57 / 30 20 60 10 HYR 93 62 87 55 / 30 30 70 50 ASX 91 51 66 51 / 50 30 60 60 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...Heat Advisory until 7 PM CDT this evening for WIZ006. MN...Heat Advisory until 7 PM CDT this evening for MNZ033-034-038. LS...Dense Fog Advisory until 9 AM CDT Friday for LSZ140>145. && DISCUSSION...Levens/GSF AVIATION...Britt MARINE...Britt
Hazardous weather outlook, Jun 10, 10:52 AM CDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 1052 AM CDT Thu Jun 10 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-111600- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 1052 AM CDT Thu Jun 10 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight A Heat Advisory is in effect from 1 PM this afternoon, to 7 PM this evening for southern Cass, Crow Wing, Pine and Burnett counties. Heat indices will be around 100 degrees through this timeframe. Isolated severe thunderstorms are possible late this afternoon and evening over much of northwest Wisconsin, as well as southeast Carlton and Pine counties in Minnesota. Large hail and damaging winds are the main hazards. There is a chance of thunderstorms elsewhere in northeast Minnesota through tonight. Gusty winds, brief heavy rain, and frequent lightning are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There are chances of thunderstorms Friday and Friday night, as well as Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Skywarn spotters may be needed later this afternoon into this evening. LSZ121-140>148-150-111600- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 1052 AM CDT Thu Jun 10 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight Scattered thunderstorms will affect the nearshore waters today and tonight. Brief heavy rain, gusty winds, small hail, and higher waves may be found near the storms. Areas of fog will affect the nearshore waters, mainly the North Shore down into the Twin Ports into this afternoon and again tonight for most areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gusty northeast winds Friday may lead to hazardous conditions for small craft, especially from Two Harbors to the Twin Ports to Port Wing. Areas of fog will linger through the morning. There will be chances for more thunderstorms Friday into Sunday. Melde More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Jun 10, 1:45 PM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Duluth MN 145 PM CDT Thu Jun 10 2021 WIZ002-008-101900- Bayfield-Sawyer- 145 PM CDT Thu Jun 10 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BAYFIELD AND NORTH CENTRAL SAWYER COUNTIES... At 144 PM CDT, a strong thunderstorm was near Cable, or 18 miles north of Hayward, moving east at 10 mph. Wind gusts up to 40 mph, pea size hail, heavy downpours, and occasional cloud to ground lightning can be expected with this storm. Locations impacted include... Cable, Drummond, Namekagon Lake, Lake Owen, and Totagatic Lake. Seek shelter inside a sturdy building and away from windows until this storm passes. Get off area lakes and seek shelter on shore in a sturdy shelter or a hard topped vehicle. LAT...LON 4616 9142 4633 9144 4640 9114 4611 9108 TIME...MOT...LOC 1844Z 264DEG 10KT 4627 9138 Melde
Special weather statement, Jun 10, 1:48 PM CDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service Duluth MN 148 PM CDT Thu Jun 10 2021 MNZ035>037-WIZ001>004-007>009-110000- Northern Aitkin-South Aitkin-Carlton and South St. Louis-Douglas- Bayfield-Ashland-Iron-Washburn-Sawyer-Price- Including the cities of Hill City, Aitkin, Duluth, Superior, Washburn, Bayfield, Ashland, Hurley, Spooner, Hayward, and Phillips 148 PM CDT Thu Jun 10 2021 ...HOT AND HUMID TODAY WITH HEAT INDICES 95 TO 100 DEGREES... Afternoon high temperatures in the low 90s and dewpoints of 65-70 degrees are will occur today, resulting in heat indices of 95 to 100 degrees. It will be cooler close to Lake Superior due to weak off lake winds. Drink plenty of fluids. If working outside, take breaks often. Stay in an air- conditioning if possible, stay out of the sun, and check up on relatives and neighbors. People and pets should never be left unattended in vehicles under any circumstances. Melde
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:01 PM CDT | Special Weather Statement | DLH | 14 min | |
| Jun 9, 8:08 PM CDT | Special Weather Statement | DLH | Itasca | 22 min |
| Jun 9, 8:21 PM CDT | Special Weather Statement | DLH | 24 min | |
| Jun 9, 8:21 PM CDT | Special Weather Statement | DLH | 24 min | |
| Jun 9, 8:45 PM CDT | Special Weather Statement | DLH | 15 min | |
| Jun 9, 9:02 PM CDT | Special Weather Statement | DLH | 13 min | |
| Jun 9, 9:03 PM CDT | Special Weather Statement | DLH | 27 min | |
| Jun 9, 9:13 PM CDT | Special Weather Statement | DLH | 17 min | |
| Jun 9, 9:16 PM CDT | Special Weather Statement | DLH | Itasca | 14 min |
| Jun 9, 9:21 PM CDT | Special Weather Statement | DLH | 24 min | |
| Jun 9, 9:29 PM CDT | Areal Flood Advisory | DLH | Koochiching, Saint Louis | 3 hr |
| Jun 9, 9:30 PM CDT | Special Weather Statement | DLH | 15 min | |
| Jun 9, 9:45 PM CDT | Special Weather Statement | DLH | 30 min | |
| Jun 9, 9:47 PM CDT | Special Weather Statement | DLH | 13 min | |
| Jun 9, 9:50 PM CDT | Special Weather Statement | DLH | 25 min | |
| Jun 9, 10:07 PM CDT | Special Weather Statement | DLH | 23 min | |
| Jun 9, 10:10 PM CDT | Special Weather Statement | DLH | Saint Louis | 20 min |
| Jun 9, 10:17 PM CDT | Special Weather Statement | DLH | 28 min | |
| Jun 9, 10:17 PM CDT | Special Weather Statement | DLH | 28 min | |
| Jun 9, 11:29 PM CDT | Special Weather Statement | DLH | 31 min | |
| Jun 10, 4:08 AM CDT | Heat Advisory | DLH | Cass, Crow Wing, Pine | 15 hr |
| Jun 10, 6:33 AM CDT | Marine Dense Fog Advisory | DLH | 55 hr | |
| Jun 10, 4:34 PM CDT | Special Weather Statement | DLH | Crow Wing | 26 min |
| Jun 10, 1:45 PM CDT | Special Weather Statement | DLH | Bayfield | 15 min |
| Jun 10, 3:32 PM CDT | Special Weather Statement | DLH | Bayfield | 13 min |
| Jun 10, 3:38 PM CDT | Special Weather Statement | DLH | Douglas | 22 min |
| Jun 10, 4:38 PM CDT | Special Weather Statement | DLH | Price | 22 min |
| Jun 10, 4:52 PM CDT | Special Weather Statement | DLH | Iron | 23 min |
| Jun 10, 5:02 PM CDT | Special Weather Statement | DLH | Price | 28 min |
| Jun 10, 5:26 PM CDT | Special Weather Statement | DLH | Price | 19 min |
| Jun 10, 5:36 PM CDT | Areal Flood Advisory | DLH | Ashland, Iron, Price | 3 hr |
| Jun 10, 5:42 PM CDT | Special Weather Statement | DLH | Price | 33 min |
| Jun 10, 5:52 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron, Price | 23 min |
| Jun 10, 6:08 PM CDT | Flash Flood Warning | DLH | Iron, Price | 3 hr |
| Jun 10, 6:18 PM CDT | Special Weather Statement | DLH | Price | 12 min |
| Jun 10, 6:25 PM CDT | Special Weather Statement | DLH | Price | 20 min |
| Jun 10, 6:40 PM CDT | Special Weather Statement | DLH | Price | 20 min |
| Jun 10, 6:47 PM CDT | Special Weather Statement | DLH | Iron | 13 min |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.